MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C1650-A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00692.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil and a lantern delivery microcatheter (lantern).It was noted that the patient anatomy was tortuous.During the procedure, while advancing the ruby coil through the lantern, the ruby coil unintentionally detached inside the lantern; therefore, the lantern containing the detached ruby coil was removed.The procedure was completed using new ruby coils and a new lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Bends were present along the pusher assembly.The pull wire was within the pusher assembly distal detachment tip (ddt) alignment feature.The proximal constraint sphere was within the ddt.The stretch resistance wire (sr wire) was fractured and offset coil winds were present throughout the length of the embolization coil.Conclusions: evaluation of the returned ruby coil confirmed a detached embolization coil due to a fractured sr wire.If the device is forcefully retracted against resistance, damage such as a fractured sr wire may occur.Further evaluation revealed pusher assembly kinks and offset coil winds coil winds throughout the length of the embolization coil.These damages were likely incidental to the reported complaint.Evaluation of the returned lantern revealed an undamaged and functional device.During functional testing, a demonstration ruby coil was advanced and retracted through the lantern without an issue.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00692 h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10099637
Report Number3005168196-2020-00691
Device Sequence Number11665414
Product Code HCG
UDI-Device Identifier00814548013244
UDI-Public00814548013244
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C1650-A
Device Catalogue NumberRBY4C1650
Device Lot NumberF93112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005